Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 36, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 4, 2000, 7:11 PM CDT for Sharp County, Arkansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 2000, 7:11 PM CDT (00:11 UTC)
- Expired
- May 4, 2000, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Sharp County, AR
The radar
The Little Rock radar (KLZK), 163 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:15 PM CDT | Tornado F1 | Sidney, AR | A weak tornado affected areas near Sidney in Sharp County. The tornado touched down briefly, and tore a few roof shingles from a home. Some siding was damaged at another home. Otherwise, a few large trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 050012 TORLIT ARC135-050045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 711 PM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... SHARP COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 745 PM CDT * AT 711 PM CDT...STORM SPOTTERS REPORTED A FUNNEL CLOUD 4 MILES NORTH OF CAVE CITY...MOVING NORTH AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... EVENING SHADE AROUND 720 PM CDT ASH FLAT AROUND 740 PM CDT FUNNEL CLOUDS HAVE BEEN SIGHTED BY THE PUBLIC. THERE HAS NOT BEEN A CONFIRMED TORNADO YET...BUT THERE MAY BE BEFORE LONG. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR R7OOM AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 46
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 4, 3:35 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 4, 3:35 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT THU MAY 4 2000 LATEST REGIONAL RADAR LOOP SHOWS A SPIRAL OF PRECIPITATION MOVING NORTHWARD ACROSS THE CWFA. SURFACE PATTERN IS VERY NEBULOUS WITH THE UPPER LEVEL LOW BEING THE MAIN FEATURE AFFECTING THE AREA. THE MODEL INITIALIZED FAIRLY WELL THIS MORNING. I WILL USE A COMPROMISE BETWEEN THE THREE SHORT RANGE MODELS. BASICALLY THE CLOSED LOW WILL SIT...SPIN AND SLOWLY WEAKEN OVER THE NEXT 48 HOURS. SHORT WAVES WILL DROP TO AROUND THE UPPER LOW BRING BOUTS OF SHOWERS AND THUNDERSHOWERS. THIS MEANS THE RAIN WILL CONTINUE. IN TERMS OF PRECIPITATION...I WENT CLOSE TO FWC POPS IN THE FIRST TWO PERIODS AND I USE A COMPROMISE BETWEEN THE FAN AND THE FWC MOS IN THE LAST TWO PERIODS. I USED A COMPROMISE BETWEEN THE ETA AND THE AVN FOR QPF AND I HELD OFF ON ISSUING A FLASH FLOOD WATCH. BUT... LATER SHIFTS WILL HAVE TO REEVALUATE. IN TERMS OF TEMPERATURES...I UNDERCUT THE FWC HIGHS AND CLOSER TO OR SLIGHTLY UNDER THE FAN NUMBERS FOR HIGHS. I WENT CLOSE TO THE FWC NUMBERS FOR MINIMUMS. THIS IS GENERALLY PERSISTENCE. ...EXTENDED... BOTH THE AVN AND THE MRF HAVE UPPER LOW CONTINUE IT/S SITTING... SPINNING AND WEAKENING THROUGH THE 84 HOUR TIME FRAME. I TRIED TO KEEP MONDAY DRY...AS A SURFACE HIGH MOVES ACROSS THE AREA. A COLD FRONT WILL MOVE THROUGH THE STATE LATE MONDAY NIGHT AND ON TUESDAY...BRINGING THE NEXT THREAT OF RAIN WITH IT. (49) .LIT...NONE.
In the hours before
Special weather statement, May 4, 1:30 PM CDT, 5 hours 41 minutes before
ARZ047-056-057-063>069-050200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT THU MAY 4 2000 ...SLIGHT RISK OF SEVERE WEATHER FOR SOUTHERN AND EASTERN ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER PARTS OF SOUTHERN AND EASTERN ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN OKLAHOMA AT EARLY AFTERNOON WILL CONTINUE TO CREATE UNSTABLE CONDITIONS ACROSS ARKANSAS. MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE GULF OF MEXICO AHEAD OF THIS UPPER LEVEL LOW. AFTERNOON HEATING WILL HELP ADD INSTABILITY TO THE ATMOSPHERE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER ARKANSAS THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS OVER PARTS OF SOUTHERN AND EASTERN ARKANSAS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN PARTS OF SOUTHERN AND EASTERN ARKANSAS COULD BE ACTIVATED THIS AFTERNOON AND EARLY THIS EVENING. 22
Special weather statement, May 4, 3:34 PM CDT, 3 hours 37 minutes before
ARZ047-057-064-065-069-050100- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 334 PM CDT THU MAY 4 2000 ...SLIGHT RISK OF SEVERE WEATHER FOR PARTS OF EXTREME SOUTHEASTERN ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER PARTS OF EXTREME SOUTHEASTERN ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN OKLAHOMA AT MID AFTERNOON WILL CONTINUE TO CREATE UNSTABLE CONDITIONS ACROSS ARKANSAS. MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE GULF OF MEXICO AHEAD OF THIS UPPER LEVEL LOW. AFTERNOON HEATING WILL HELP ADD INSTABILITY TO THE ATMOSPHERE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER ARKANSAS THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS OVER PARTS OF EXTREME SOUTHEASTERN ARKANSAS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN PARTS OF EXTREME SOUTHEASTERN ARKANSAS COULD BE ACTIVATED THIS AFTERNOON AND EARLY THIS EVENING. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:23 PM CDT | Tornado Warning | LZK | Cleburne | 37 min |
| May 5, 3:10 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 35 min |
| May 5, 5:32 PM CDT | Flash Flood Warning | LZK | Bradley | 118 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.